Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Emergency Medicine
Volume 2013, Article ID 796857, 2 pages
http://dx.doi.org/10.1155/2013/796857
Case Report

Syncope Associated with Carbon Monoxide Poisoning due to Narghile Smoking

Department of Emergency Medicine, Erciyes University Medical School, 38039 Kayseri, Turkey

Received 29 January 2013; Accepted 6 March 2013

Academic Editors: L. Bojić, N. Kikuchi, F. Natale, and M. J. Ramdass

Copyright © 2013 Seda Ozkan et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Narghile smoking is a traditional method of tobacco use, and it has been practiced extensively for 400 years. Traditionally, narghile smoking is a matter of culture mainly in Middle East, Asia, and Africa. In recent years, its use as a social activity has increased worldwide, especially among young people. Narghile smoking is an unusual cause of carbon monoxide poisoning. Narghile smoking, compared to cigarette smoking, can result in more smoke exposure and greater levels of carbon monoxide. We present an acute syncope case of a 19-year-old male patient who had carbon monoxide poisoning after narghile smoking.